Alert archive / Florida / Gale Warnings in 2019
Gale Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Jan 19, 2019, 3:10 AM EST. It took effect at Jan 19, 2019, 4:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2019, 3:10 AM EST (08:10 UTC)
- In effect from
- Jan 19, 2019, 4:00 PM EST
- Expired
- Jan 20, 2019, 1:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
749 WHUS72 KTAE 190810 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 310 AM EST Sat Jan 19 2019 ...HAZARDOUS BOATING CONDITIONS EXPECTED THIS WEEKEND... GMZ730-765-200000- /O.NEW.KTAE.SC.Y.0004.190119T1200Z-190119T2100Z/ /O.UPG.KTAE.SC.Y.0003.190119T2100Z-190120T2100Z/ /O.NEW.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 310 AM EST Sat Jan 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SUNDAY... The National Weather Service in Tallahassee has issued a Gale Warning, which is in effect from 4 PM this afternoon to 7 PM EST Sunday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 7 AM this morning to 4 PM EST this afternoon. The Small Craft Advisory is no longer in effect. * WINDS...20 to 25 knots with occasional gusts to 35 knots. * WAVES/SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ750-752-755-770-772-775-200000- /O.EXT.KTAE.SC.Y.0003.190119T1200Z-190119T2100Z/ /O.UPG.KTAE.GL.A.0001.190119T2100Z-190120T2100Z/ /O.NEW.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 310 AM EST Sat Jan 19 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SUNDAY... The National Weather Service in Tallahassee has issued a Gale Warning, which is in effect from 4 PM this afternoon to 7 PM EST Sunday. The Gale Watch is no longer in effect. * WINDS...25 to 30 knots with gusts to 40 knots. * WAVES/SEAS...7 to 10 feet with occasional seas up to 13 feet by Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
3 follow-up statements
885 WHUS72 KTAE 191518 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1018 AM EST Sat Jan 19 2019 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH THE WEEKEND... GMZ730-765-192130- /O.CON.KTAE.SC.Y.0004.000000T0000Z-190119T2100Z/ /O.CON.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 1018 AM EST Sat Jan 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SUNDAY... * WINDS...20 to 25 knots with occasional gusts to 35 knots. * WAVES/SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ750-752-755-770-772-775-192130- /O.CON.KTAE.SC.Y.0003.000000T0000Z-190119T2100Z/ /O.CON.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1018 AM EST Sat Jan 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SUNDAY... * WINDS...25 to 30 knots with gusts to 40 knots. * WAVES/SEAS...7 to 10 feet with occasional seas up to 13 feet by Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
765 WHUS72 KTAE 192014 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 314 PM EST Sat Jan 19 2019 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH THE WEEKEND... GMZ730-765-201000- /O.CON.KTAE.SC.Y.0004.000000T0000Z-190119T2100Z/ /O.CON.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 314 PM EST Sat Jan 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS...20 to 25 knots with occasional gusts to 35 knots. * WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ750-752-755-770-772-775-201000- /O.CON.KTAE.SC.Y.0003.000000T0000Z-190119T2100Z/ /O.CON.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 314 PM EST Sat Jan 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS...25 to 30 knots with gusts to 40 knots. * WAVES/SEAS...7 to 10 feet with occasional seas up to 13 feet by Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
336 WHUS72 KTAE 200833 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 333 AM EST Sun Jan 20 2019 ...HAZARDOUS BOATING CONDITIONS CONTINUE THROUGH TONIGHT... GMZ730-750-752-755-765-770-772-775-202100- /O.EXT.KTAE.GL.W.0001.000000T0000Z-190120T1800Z/ /O.NEW.KTAE.SC.Y.0005.190120T1800Z-190121T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 333 AM EST Sun Jan 20 2019 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 1 PM this afternoon to 1 AM EST Monday. * WINDS...20 to 25 knots with occasional gusts to 35 knots. * WAVES/SEAS...6 to 9 feet with occasional seas to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 19, 12:53 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 19, 12:53 AM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1253 AM EST Sat Jan 19 2019
.AVIATION...
[Through 06Z Sunday]
Tricky set of TAFs this evening. Patchy LIFR-IFR cigs and vsbys
across areas north and west of a line from Shell Point, FL to
Valdosta, GA. These conditions are expected to worsen over the
next couple hours. Around 12-15Z, there may be a brief break to
VFR conditions, but then this afternoon-evening, a line of strong
to severe storms will make its way across the area. These storms
will bring back IFR-LIFR cigs and vsbys along with strong south-
southwest winds. With a strong low level jet moving in, low level
wind shear is likely at most terminals Saturday afternoon and
evening, though it's too early to put specific details in this TAF
package.
&&
.PREV DISCUSSION [750 PM EST]...
.NEAR TERM [Through Tonight]...
A few remaining showers will continue to move from west to east
across the Florida Big Bend and south central Georgia through this
evening. Otherwise, it will be cloudy with patchy fog overnight. A
deepening upper trough and surface cold front will move into the
Lower Mississippi River Valley but rain associated with this system
should hold off until after daybreak. It will be mild with lows in
the lower to mid 50s inland and near 60 along the coast.
.SHORT TERM [Saturday Through Sunday Night]...
Shortwave lifts across the Midwest on Saturday with a cold front
pushing into the southeast. Precipitation chances will quickly
ramp up for Saturday afternoon and the first half of Saturday
night. As a line of showers and thunderstorms move through and
while instability is marginal with around 500 J/kg of CAPE, there
is plenty of shear with 30-35 knots 0-1km shear and around 60
knots of 0-6km shear and thus a few severe storms will be possible
Saturday afternoon into Saturday night. With the strong winds
associated with this system, damaging winds will be the primary
threat, although a tornado or two are possible. SPC continues to
show the CWA in marginal risk with the slight risk touching
western border.
Behind the front, precipitation will quickly diminish on Sunday.
Temperatures will drop behind the front with highs on Sunday only
reaching the upper 40s to mid 50s and lows below freezing for much
of the area Monday morning.
Surf heights will increase for Saturday into Sunday and while
close to high surf advisory conditions, given borderline
conditions, will hold off on any advisory for now.
.LONG TERM [Monday Through Friday]...
Weekend cold front will be well west of the CWA by the start of the
long term with high pressure building in for Monday. As the surface
high slides east and winds become southerly, low end rain chances
will return to the forecast on Tuesday for the western portion of
the CWA. Another front will push into the southeast mid-week with a
Gulf low developing along the boundary. This will bring high PoPs
back for Wednesday into Thursday. Highs will begin in the 50s, well
below normal, on Monday but increase back into the 60s for mid-week
ahead of the next system.
.MARINE...
Winds and seas will increase for Saturday and Sunday as a front
moves through this weekend. Have issued a Small Craft Advisory for
tomorrow, followed by a Gale Watch which begins Saturday night.
Winds and seas will fall below advisory level early Monday
morning before an increase again next week before the next front.
.FIRE WEATHER...
Widespread wetting rains and a chance of thunderstorms Saturday
with a drying trend taking hold on Sunday with the passage of a
cold front. Hazardous fire weather conditions are not expected.
.HYDROLOGY...
Widespread rain will return to the area Saturday with rainfall
amounts of 0.5 to 1 inches. These amounts are not expected to push
any rivers back into flood stage, although a few river points
remain in minor flood or action stage.
With the strong, southerly flow this weekend, a coastal flood
threat exists in Apalachee Bay with around 1.5 to 2.5 feet of
inundation possible along the immediate coast Saturday night.
There still is the potential for this to change if the timing of
the system changes.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 43 53 31 55 / 70 90 10 0 0
Panama City 70 42 52 34 54 / 80 70 10 0 0
Dothan 72 38 49 29 51 / 80 60 10 0 0
Albany 73 43 51 30 51 / 60 90 10 0 0
Valdosta 73 46 54 31 52 / 30 90 10 0 0
Cross City 74 49 56 33 56 / 30 90 10 0 0
Apalachicola 70 44 54 35 54 / 70 80 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 4 PM this afternoon to 4 PM EST Sunday
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM.
Gale Watch from this afternoon through Sunday afternoon for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
Small Craft Advisory from 10 AM this morning to 4 PM EST this
afternoon for Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
Beach to Apalachicola FL out 20 NM-Coastal waters from
Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Nguyen
MARINE...Fieux
FIRE WEATHER...LF
HYDROLOGY...FieuxThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:09 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 49 hr |
| Jan 19, 3:09 AM EST | High Surf Advisory | TAE | Bay, Gulf, Walton | 40 hr |
| Jan 19, 3:09 AM EST | Wind Advisory | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more | 28 hr |
| Jan 19, 3:10 AM EST | Small Craft Advisory | TAE | 13 hr | |
| Jan 19, 3:22 PM EST | Coastal Flood Advisory | TAE | Dixie, Franklin, Jefferson, Taylor, Wakulla | 13 hr |
| Jan 19, 4:24 PM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 19, 5:27 PM EST | Special Weather Statement | TAE | Holmes, Walton | 63 min |
| Jan 19, 5:56 PM EST | Special Weather Statement | TAE | Bay | 49 min |
| Jan 19, 6:21 PM EST | Special Marine Warning | TAE | 84 min | |
| Jan 19, 6:24 PM EST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 66 min |
| Jan 19, 5:59 PM EST | Tornado Warning | TAE | Quitman | 13 min |
| Jan 19, 6:45 PM EST | Severe Thunderstorm Warning | TAE | Clay | 60 min |
| Jan 19, 5:17 PM EST | Special Weather Statement | TAE | Coffee, Geneva | 58 min |
| Jan 19, 5:51 PM EST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva | 69 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.